Alert archive / Nebraska / River Flood Warnings in 2008
River Flood Warning 39, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jun 5, 2008, 12:15 AM CDT for Saline County, Nebraska. It took effect at Jun 5, 2008, 6:35 PM CDT. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 12:15 AM CDT (05:15 UTC)
- In effect from
- Jun 5, 2008, 6:35 PM CDT
- Expired
- Jun 14, 2008, 10:11 AM CDT
- In force
- 9 days
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Saline County, NE
The radar
The Omaha radar (KOAX), 110 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River near Crete (CRTN1). The gauge peaked at 25.10 ft at Jun 9, 2008, 8:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06881000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 4, 2:50 PM CDT, 9 hours 25 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT WED JUN 4 2008
.DISCUSSION...
ACTIVE PATTERN CONTINUES THROUGH THE FORECAST PERIOD. MAIN
CONCERNS WILL BE WITH TIMING AND LOCATION OF CONVECTION.
18Z SURFACE ANALYSIS SHOWED LOW PRESSURE OVER SOUTHEAST COLORADO
WITH A WARM FRONT STRETCHING FROM SOUTHWEST INTO NORTHEAST KANSAS
AND NORTHERN MISSOURI. SOME CONVECTION ALREADY DEVELOPING IN CENTRAL
NEBRASKA AND NEAR SOUTHEAST SOUTH DAKOTA BORDER. INITIAL THOUGHTS
ARE FOR WARM FRONT NEAR SOUTHEAST BORDER TO BECOME THE MAIN
FOCUS FOR CONVECTION LATER THIS AFTERNOON AND THIS EVENING AS LOW
LEVEL JET KICKS IN AND COLORADO LOW LIFTS NORTHEAST TOWARD NEBRASKA.
PW VALUES APPROACHING 2 INCHES ACROSS THE AREA TONIGHT SO HEAVY RAIN
ALSO LIKELY WITH THE STORMS. EXPECT CONVECTION TO MAKE STEADY
PROGRESS NORTH OVERNIGHT AS BOTH NAM AND GFS MOVE 850-700MB THETA-E
AXIS FROM NEAR THE NEBRASKA KANSAS BORDER THIS EVENING TO SOUTHEAST
SOUTH DAKOTA AND NORTH CENTRAL IOWA BY MORNING. WILL ISSUE HEADLINES
FOR FLASH FLOOD WATCH TONIGHT 00Z-12Z FOR THE ENTIRE CWA DUE TO
RECENT RAINFALL.
AFTER A MORNING BREAK...THREAT OF SEVERE STORMS AND HEAVY RAIN WILL
RETURN TO THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT AS COLD
FRONT MOVES THROUGH ACCOMPANIED BY A STRONG UPPER WAVE...WITH
ANOTHER FRONT COMING ACROSS ON SATURDAY FOR YET ANOTHER CHANCE
OF STORMS.
LITTLE CHANGE TO THE EXTENDED AT THIS TIME WITH TREND TOWARD HPC
GUIDANCE.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 05/00Z.
STUBBORN LOW LEVEL MOISTURE KEPT MVFR/IFR CONDITIONS IN PLACE MUCH
OF THE MORNING...WITH KOMA STILL BELOW FL020 CIGS. HOWEVER EXPECT
CIGS TO LIFT TO VFR SOON AND REMAIN VFR THROUGH THE EVENING.
THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR IN CENTRAL NEBRASKA THEN
MOVE EAST WITH TIME...REACHING TAF SITES AFTER 03Z. SOME STORMS
COULD BE STRONG. LINGERING THUNDERSTORMS ARE POSSIBLE THROUGH
12Z-14Z TIMEFRAME. THEN A QUICK RETURN TO SOUTHERLY LOW LEVEL FLOW
BY 18Z WITH WIND SPEEDS GUSTING OVER 30KTS MUCH OF THE DAY. A COLD
FRONT WILL BE APPROACHING THE AREA FROM THE WEST LATE IN THE DAY
THURSDAY...AND WILL PRODUCE STRONG THUNDERSTORMS...LIKELY AFTER 22Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR IAZ043-055-056-069-079-080-090-091.
&&
FOBERT/DERGANHazardous weather outlook, Jun 4, 4:28 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 428 PM CDT WED JUN 4 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 428 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS HAD DEVELOPED NORTH OF A WARM FRONT ALONG THE NEBRASKA...KANSAS BORDER LATE THIS AFTERNOON. STORMS WILL SPREAD OR DEVELOP NORTH AHEAD OF THE WARM FRONT TONIGHT AS THE LOW LEVEL JET INTENSIFIES. SEVERE STORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AS A COLD FRONT APPROACHES THE AREA. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL AGAIN BE THE PRIMARY HAZARDS ASSOCIATED WITH THE STORMS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAIN WILL BE POSSIBLE YET THURSDAY NIGHT. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH THIS EVENING ACROSS MUCH OF THE AREA. FOBERT
In the hours before
Local storm report, Jun 4, 10:21 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1021 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 3 W MURRAY 40.92N 95.99W
06/04/2008 E0.88 INCH CASS NE AMATEUR RADIO
0940 PM HAIL MURRAY 40.92N 95.93W
06/04/2008 E1.00 INCH CASS NE EMERGENCY MNGR
&&
LANDSVORKLocal storm report, Jun 4, 10:28 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1028 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 3 NW SWANTON 40.41N 97.12W
06/04/2008 E0.88 INCH SALINE NE EMERGENCY MNGR
1025 PM HAIL 2 S WESTERN 40.36N 97.20W
06/04/2008 E0.88 INCH SALINE NE EMERGENCY MNGR
&&
LANDSVORKLocal storm report, Jun 4, 10:38 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1038 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 3 NW SWANTON 40.41N 97.12W
06/04/2008 E0.88 INCH SALINE NE EMERGENCY MNGR
&&
LANDSVORKLocal storm report, Jun 4, 10:48 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1048 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 5 E TURIN 42.02N 95.87W
06/04/2008 E1.50 INCH MONONA IA LAW ENFORCEMENT
1030 PM HAIL 4 W WILBER 40.48N 97.04W
06/04/2008 E0.75 INCH SALINE NE EMERGENCY MNGR
&&
BGLocal storm report, Jun 4, 10:55 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1055 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD ELMWOOD 40.84N 96.29W
06/04/2008 CASS NE EMERGENCY MNGR
COUNTY ROADS AROUND ELMWOOD UNDER WATER. FLOODING NEAR
AVOCA AND HIGHWAY 1 AND 34.
1050 PM FLASH FLOOD 12 N FAIRBURY 40.31N 97.18W
06/04/2008 JEFFERSON NE EMERGENCY MNGR
WATER OVER HIGHWAY 15 FROM FIELD RUN OFF
&&
BGLocal storm report, Jun 4, 11:03 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1103 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 6 E DAYKIN 40.32N 97.18W
06/04/2008 E0.75 INCH JEFFERSON NE LAW ENFORCEMENT
&&
BGThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:22 PM CDT | Tornado Warning | OAX | Butler, Seward | 38 min |
| Jun 4, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax | 46 min |
| Jun 4, 7:58 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 47 min |
| Jun 4, 8:03 PM CDT | Tornado Warning | OAX | Butler, Saunders, Seward | 42 min |
| Jun 4, 8:09 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 51 min |
| Jun 4, 8:19 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 41 min |
| Jun 4, 8:22 PM CDT | Tornado Warning | OAX | Lancaster, Seward | 38 min |
| Jun 4, 8:23 PM CDT | Flash Flood Warning | OAX | Boone, Madison, Platte | 4 hr |
| Jun 4, 8:32 PM CDT | Tornado Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 28 min |
| Jun 4, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Sarpy, Saunders, Washington | 64 min |
| Jun 4, 9:01 PM CDT | Flash Flood Warning | OAX | Cuming | 4 hr |
| Jun 4, 9:02 PM CDT | Flash Flood Warning | OAX | Saunders | 4 hr |
| Jun 4, 9:02 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 43 min |
| Jun 4, 9:12 PM CDT | Flash Flood Warning | OAX | Stanton | 4 hr |
| Jun 4, 9:17 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Washington | 58 min |
| Jun 4, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 51 min |
| Jun 4, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 66 min |
| Jun 4, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 41 min |
| Jun 4, 9:43 PM CDT | Tornado Warning | OAX | Jefferson | 32 min |
| Jun 4, 9:45 PM CDT | Flash Flood Warning | OAX | Cass | 4 hr |
| Jun 4, 9:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 45 min |
| Jun 4, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 49 min |
| Jun 4, 10:12 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 27 min |
| Jun 4, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 45 min |
| Jun 4, 10:16 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson, Lancaster, Otoe, Saline | 8 hr |
| Jun 4, 10:59 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 46 min |
| Jun 4, 11:40 PM CDT | Areal Flood Warning | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Otoe and 2 more | 14 hr |
| Jun 4, 11:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Otoe and 1 more | 64 min |
| Jun 4, 11:52 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 53 min |
| Jun 4, 11:58 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Pawnee, Richardson | 51 min |
| Jun 5, 12:10 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 24 min |
| Jun 5, 12:15 AM CDT | River Flood Warning | OAX | Butler | 6 days |
| Jun 5, 12:15 AM CDT | River Flood Warning | OAX | Seward | 6 days |
| Jun 5, 12:18 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 42 min |
| Jun 5, 12:23 AM CDT | River Flood Warning | OAX | Seward | 7 days |
| Jun 5, 12:29 AM CDT | River Flood Warning | OAX | Otoe | 11 days |
| Jun 5, 12:56 AM CDT | Severe Thunderstorm Warning | OAX | Butler | 9 min |
| Jun 5, 1:27 AM CDT | River Flood Warning | OAX | Cass | 35 hr |
| Jun 5, 1:36 AM CDT | Flash Flood Warning | OAX | Cass | 4 hr |
| Jun 5, 1:50 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 40 min |
| Jun 5, 2:30 AM CDT | Flash Flood Warning | OAX | Butler, Saunders | 6 hr |
| Jun 5, 3:34 AM CDT | River Flood Warning | OAX | Lancaster | 19 hr |
| Jun 5, 3:39 AM CDT | River Flood Warning | OAX | Jefferson | 19 hr |
| Jun 5, 4:12 AM CDT | Wind Advisory | OAX | Burt, Butler, Cass, Colfax, Cuming, Dodge and 15 more | 17 hr |
| Jun 5, 4:39 AM CDT | River Flood Warning | OAX | Stanton | 5 hr |
| Jun 5, 4:39 AM CDT | River Flood Warning | OAX | Cuming | 17 hr |
| Jun 5, 6:51 AM CDT | River Flood Warning | OAX | Saunders | 22 hr |
| Jun 5, 8:26 AM CDT | Areal Flood Warning | OAX | Butler, Saunders | 8 hr |
| Jun 5, 8:42 AM CDT | River Flood Warning | OAX | Nemaha | 24 hr |
| Jun 5, 8:43 AM CDT | River Flood Warning | OAX | Cass | 14 hr |
| Jun 5, 8:44 AM CDT | River Flood Warning | OAX | Saline | 14 hr |
| Jun 5, 10:41 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 49 min |
| Jun 5, 11:04 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 41 min |
| Jun 5, 11:24 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 36 min |
| Jun 5, 11:34 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Madison, Pierce, Wayne | 41 min |
| Jun 5, 12:07 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 15 min |
| Jun 5, 12:11 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 34 min |
| Jun 5, 12:17 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 28 min |
| Jun 5, 12:42 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 23 min |
| Jun 5, 5:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 33 min |
| Jun 5, 5:23 PM CDT | Tornado Warning | OAX | Gage, Johnson, Pawnee | 52 min |
| Jun 5, 5:57 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 48 min |
| Jun 5, 6:08 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 52 min |
| Jun 5, 6:15 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Pawnee | 32 min |
| Jun 5, 6:16 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Knox, Madison, Pierce | 44 min |
| Jun 5, 6:21 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 39 min |
| Jun 5, 6:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Nemaha, Otoe | 51 min |
| Jun 5, 6:31 PM CDT | River Flood Warning | OAX | Gage | 9 days |
| Jun 5, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Colfax, Madison, Pierce, Platte, Stanton | 29 min |
| Jun 5, 6:37 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Otoe | 38 min |
| Jun 5, 6:39 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 36 min |
| Jun 5, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 47 min |
| Jun 5, 6:59 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Madison, Pierce, Wayne | 46 min |
| Jun 4, 7:09 PM CDT | Tornado Warning | OAX | Montgomery | 51 min |
| Jun 4, 8:02 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 28 min |
| Jun 4, 8:36 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 39 min |
| Jun 4, 10:22 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 38 min |
| Jun 4, 10:51 PM CDT | Flash Flood Warning | OAX | Fremont, Mills, Montgomery, Page | 4 hr |
| Jun 5, 12:04 AM CDT | River Flood Warning | OAX | Montgomery | 33 hr |
| Jun 5, 12:04 AM CDT | River Flood Warning | OAX | Fremont | 14 days |
Nearby
River Flood Warnings in Nebraska, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.